Ohio, 2006

Flash Flood in Ohio, July 12, 2006

July 12, 2006 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 12, 1:44 AM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 12, 1:44 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 AM EDT WED JUL 12 2006

.SHORT TERM (TODAY THROUGH TONIGHT)...
SOUNDINGS IN CWA ARE QUITE SATURATED 0C CROSSES AT 2.5 KM AND THEN IT
STAYS SATURATED TO UP 8 KM. SEEMS LIKE NEAR TROPICAL MOISTURE. IFLOWS
GAGES SHOWED 75% OF THE TROPICAL RAINFALL RATES ON MY AMBER DISPLAY. FF
WATCH WILL BE EXTENDED FURTHER S, TO COVER ENTIRE CWA TIL 4PM WED.

GFS HAS MORE PRECIP N THAN NAM THEN AFT 00Z TONIGHT, NAM HAS MORE
PRECIP S THAN GFS. I THINK GFS IS DRIVING THE PRECIP S FASTER. MOST
AREAS WL PICK UP AT LEAST AN INCH OF RAIN MORE WHEN TRAINING OCCURS.
HPC SAYS TO COMPROMISE BECAUSE CANADA AND UKMET ARE CLOSER TO NAMS
TIMING.
&&

.LONG TERM (THU THROUGH TUE)...
FRONT WILL MOVE SOUTH ACROSS REGION THU DECREASING SHOWER CHANCES NORTH
TO SOUTH THU AND THU NIGHT. FRONT WILL ATTEMPT TO MOVE NORTH LATER FRI
INTO SAT AS ANOTHER IMPULSE MOVES BY, SO CHC POPS CONTINUED. DRY PERIOD
SAT NIGHT THROUGH SUN NIGHT BEFORE NEXT SYSTEM APPROACHES MON/TUE.
&&

.AVIATION...
INITIAL BATCH OF RAIN WITH EMBEDDED CONVECTION MOVING INTO WRN PA
TERMINALS ATTM WITH VFR CONDITIONS FORECAST TO LOWER OCNL INTO MVFR
CIGS AND VSBYS IN THE SOUTHERN TERMINALS. IN THE NORTH WITH MORE STEADY
RAINFALL EXPECT LOWERING TO MVFR AND IFR OVER THE NEXT FEW HOURS.
TIMING OF CONVECTION IN THE MID TO LATE AFTN BASED ON TIMING OF GFS
SHORT WV PASSAGE DURING AFTN AND MAX HEATING.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH MDZ001 TIL 4 PM WED.
OH...FLASH FLOOD WATCH OHZ039>041-048>050-057-059-068-069 TIL 4 PM WED.
PA...FLASH FLOOD WATCH PAZ007>009-013>016-020>023-029>032 TIL 4 PM WED.
WV...FLASH FLOOD WATCH WVZ001>004-012-022-023-041 TIL 4 PM WED.
&&
Hazardous weather outlook, Jul 12, 3:05 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 AM EDT WED JUL 12 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-130815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
405 AM EDT WED JUL 12 2006

HAZARDOUS WEATHER OUTLOOK FOR WESTERN MARYLAND...EAST CENTRAL
OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THE ATMOSPHERE IS VERY SATURATED. A SLOW MOVING COLD FRONT WILL
BRING PERIODS OF RAIN AND THUNDERSTORMS TODAY, INTO TONIGHT. A FLASH
FLOOD WATCH IS IN EFFECT TODAY, AND THE WATCH MAY BE EXTENDED
BEYOND 4 PM, ESPECIALLY SOUTH OF PITTSBURGH. THERE IS ALSO A THREAT OF
DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE ACTIVATED.

The radar

The Pittsburgh radar (KPBZ), 159 km away, was scanning. The volume nearest the first event began at 10:32 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Muskingum

When
July 12, 5:32 AM EST to 9:00 AM EST
Where
Muskingum County, 5 mi NNW of New Concord
Reported by
LAW ENFORCEMENT
Coordinates
39.965, -81.944 (the zone’s center; the record gives no point)

Rte 83 was flooded between Bloomfield and Otsego in the northeast part of Muskingum County, beginning at 632 AM EDT. By 835 AM EDT, there was flooding in Adamsville; and along State Rte 16 in Adams Mills. One house was surrounded by water in Otsego area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521102.